Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Given norethisterone due to prolonged bleed, experiencing abdomen pains. Asked to stop tablet, bleeding again. How long ?

I was given norethisterone due to a prolonged bleed of 14 days, I had taken the tablet 3 times a day for 5 days when I started experiencing abdomen pains which my doctor thought could be an ovarian cyst and I was advised that if the tablet had stopped the bleed I was to stop taking the tablets. I stopped taking the tablets on Friday and started bleeding again on Saturday, I expected this but the bleed is very heavy and in having to change every hour, sometimes more, how long should i bleed for after the norethisterone?
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  260
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Sep 2013
Norethisterone is a most potent drug for menorrhagia ,endometriosis, contraception etc.
The bleeding was there almost from 14 days stop and reoccurs as tablet stopped.
But what was the reason of bleeding ,till you didn't mention in your query.
This type of bleeding we call as dysfunctional uterine bleeding ( irregular bleeding) and most probable cause may be,
1 Ovarian cyst ( Poly Cystic Ovarian Disease or PCOD),
2 Fibroid in uterus ,
3 Hormonal imbalance.
In my opinion get in ultrasound of genital ( ovaries & uterus) parts.
Also get in blood for estrogen as well estradiol, androgen level.
LH/FSH ratio is also important for evaluation of diagnosis.
Consult a Gynaecologist and get his opinion after these reports.
Alternatively you can upload these reports over this site for diagnostic purposes.
Good luck.
Answered: Fri, 6 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor